Chemotherapy-Related Neurotoxicity - Archive ouverte HAL Access content directly
Journal Articles Current Neurology and Neuroscience Reports Year : 2016

Chemotherapy-Related Neurotoxicity

(1) , (2, 3, 4) , (5, 6)
1
2
3
4
5
6

Abstract

Chemotherapy may have detrimental effects on either the central or peripheral nervous system. Central nervous system neurotoxicity resulting from chemotherapy manifests as a wide range of clinical syndromes including acute, subacute, and chronic encephalopathies, posterior reversible encephalopathy, acute cerebellar dysfunction, chronic cognitive impairment, myelopathy, meningitis, and neurovascular syndromes. These clinical entities vary by causative agent, degree of severity, evolution, and timing of occurrence. In the peripheral nervous system, chemotherapy-induced peripheral neuropathy (CIPN) and myopathy are the two main complications of chemotherapy. CIPN is the most common complication, and the majority manifest as a dose-dependent length-dependent sensory axonopathy. In severe cases of CIPN, the dose of chemotherapy is reduced, the administration delayed, or the treatment discontinued. Few treatments are available for CIPN and based on meta-analysis, duloxetine is the preferred symptomatic treatment. Myopathy due to corticosteroid use is the most frequent cause of muscle disorders in patients with cancer.
Not file

Dates and versions

inserm-02940282 , version 1 (16-09-2020)

Identifiers

Cite

Sophie Taillibert, Emilie Le Rhun, Marc C Chamberlain. Chemotherapy-Related Neurotoxicity. Current Neurology and Neuroscience Reports, 2016, 16 (9), pp.81. ⟨10.1007/s11910-016-0686-x⟩. ⟨inserm-02940282⟩
8 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More